My physician prescribed Prozac and Xanax and my anxiety shot up...similar to what many of you have shared. I only took it three days. When I told her my reactions and some of the things I learned here she told me I shouldn't feel that way so soon and switched me to Lexapro. Has anyone taken this medication for depression, stress and anxiety?
I've taken it, but my situation is eccentric. Any anti-depressant can have odd reactions at first that might dissipate later when you're used to it. You could also have had the reaction to the Xanax. That's why it's better to add one med at a time, so you can tell what's happening. And if you're committed to taking an ssri, why not see if it works rather than arbitrarily adding a benzo? If one drug will work, why take two? Prozac is known to be a more stimulating anti-depressant, but it's the easiest of the ssris to be on and come off of for most people, so it's a good place to start, but your reaction will be your own and won't necessarily match what any of us experienced, as we all metabolize these meds somewhat differently. I'd also do this with a psychiatrist who you trust after talking with him or her, not a regular doc -- the latter aren't very good at this.
You will have start-up side effects that will be the worst within the first few days of taking the drug. Most of these will diminish over time, depending on the drug, amount Rxed and your body chemistry. My advice to anyone is to take the smallest dosage possible, or even split that small dose in half (if possible for that drug). Then see how you feel after a couple weeks if you feel a small amount better... increase the dosage. If you feel great!... leave the dosage where it is and try it for a few months. If you feel worse... than that drug is not for you. Doctors tend to over prescribe some meds. My personal experience with Lexapro is that I felt terrible up to 10 mg.. went down to 5mg, and felt slightly better but still some anxiety and side effects. Now I've been taking half a pill (2.5 mg) for 4 months and I feel the best I've ever felt in years of trying everything.. literally. (Ativan, Paxil , Zoloft, Wellbutrin.. etc.) Some drugs I couldn't tolerate in the first couple days, some I felt worse as I upped the dosage. Just take it slow and zero in on the dosage that works best for you. P.S. My sister takes Zoloft every OTHER day (despite her drs advice) and feels better than she ever has after 10 years of Prozac. The point is don't be afraid to try whatever helps you feel better. Good luck to all!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.